MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5R; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5R; KNEE ENDOPROSTHESES
Model Number NX032Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with nx032z - as vega ps femoral comp.Cemented f5r.According to the complaint description, the vega devices were removed.The original surgery was about five (5) years ago.During removal, it was noted that cement no longer adhered to implants nor bone; pictures were provided.Replacements for the implants were most likely non-aesculap products.A revision was required due to loosening.Additional details have been requested.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) (9610612-2022-00294) nx032z, (b)(4) (9610612-2022-00295) ae-qas-k521-56, (b)(4) (9610612-2022-00296) ae-qas-k521-56.
 
Event or Problem Description
Update: leading material ae-qas-k521-56 (400570913) changed to involved after investigation.Associated medwatch reports: 400570906 (9610612-2022-00294) nx032z 400570912 (9610612-2022-00295) ae-qas-k521-56 involved component: 400570913 (9610612-2022-00296) ae-qas-k521-56.
 
Additional Manufacturer Narrative
Additional information/correction: b5 -clarified leading and involved components d10 - added involved component h6 - codes updated investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Up to now there are no explants available for investigation.The provided picture showed that there was no connection/adhesive between bone cement and implant and no cement connection/adhesive to the bone.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Explanation and rationale on the basis of the current information and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.There are several root causes for implant loosening.One possible root cause could be that there were problems with the cement technique and due to this the implant has loosened prematurely.But in this case this is only speculative.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.For the topic vega loosening, product safety cases (psc) were initiated.
 
Event or Problem Description
Update: the implants were removed and replaced with most likely a non-aesculap implant.Associated medwatch reports: (b)(4).
 
Additional Manufacturer Narrative
Additional information - b5 and h6 (codes) investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.The provided picture show that there is no connection/adhesive between cement and implant and no cement connection/adhesive to the bone.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Explanation and rationale on the basis of the current information and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.There are several root causes for implant loosening.One possible root cause could be that there were problems with the cement technique and due to this the implant has loosened prematurely.But in this case this is only speculative.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results for the topic vega loosening a psc was initiated (zs-notification: (b)(4)) and (b)(4)- loosening of implant.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F5R
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15655160
Report Number9610612-2022-00294
Device Sequence Number12253844
Product Code JWH
UDI-Device Identifier04046963810184
UDI-Public4046963810184
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberNX032Z
Device Catalogue NumberNX032Z
Device Lot Number52185341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer12/23/2022
01/20/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date01/19/2023
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AE-QAS-K521-56
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown